Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 18, 2016Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2016, 12:58 PM EDT for Carbon County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 12:58 PM EDT (16:58 UTC)
Expired
Jul 18, 2016, 2:00 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 138 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS81 KPHI 181658
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EDT MON JUL 18 2016
 
PAZ054-055-181800-
CARBON-MONROE-
1258 PM EDT MON JUL 18 2016

...STRONG TO SEVERE THUNDERSTORMS APPROACHING MONROE AND CARBON
COUNTIES...

AT 1255 PM EDT...A STRONG TO SEVERE THUNDERSTORM WAS NEAR
LIGHTSTREET...OR NEAR BLOOMSBURG...MOVING EAST AT 35 MPH.

ON ITS CURRENT PATH, THIS STORM WILL BE NEAR...

ARROWHEAD LAKE AND BLAKESLEE AROUND 200 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUMMIT HILL...
BOWMANSTOWN...TRESCKOW...BEAVER
MEADOWS...LANSFORD...WEISSPORT...WEISSPORT EAST...PARRYVILLE AND
TRACHSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REMAIN ALERT FOR INCOMING THUNDERSTORMS AND PREPARED TO TAKE SHELTER
INDOORS ESPECIALLY IF WARNINGS ARE ISSUED.

LAT...LON 4081 7553 4078 7567 4073 7576 4081 7588
      4091 7599 4101 7573 4103 7574 4105 7577
      4109 7577 4113 7569 4112 7564 4123 7554
      4124 7538
TIME...MOT...LOC 1655Z 261DEG 31KT 4108 7643 
$$

GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:40 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 18, 12:40 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1240 PM EDT MON JUL 18 2016

.SYNOPSIS...
The region will be situated between an area of high pressure over
the Southeast and a cold front moving through the Great Lakes.
The cold front will progress across the area late tonight and
Tuesday morning. High pressure builds in from the Great Lakes
Tuesday night and Wednesday before shifting to our south late in
the week. A cold front will slowly approach from the northwest
this weekend. Prior to its arrival, there is a potential for
excessive heat Friday through Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SPC has issued a Severe Thunderstorm Watch for portions of
northern and central New Jersey and eastern Pennsylvania until 8
p.m.

The best instability and shear are collocated from Sussex County,
NJ southwest to Berks County, PA. In this corridor, ML CAPE values
may approach 1.5 kJ, with Bulk Shear up to 40 knots. The
environment is most favorable for damaging winds across this
region.

A line of showers and thunderstorms is moving across central PA
early this afternoon and will continue to push eastward and into
our area. The line is more of a broken line of storms so not
every location will see a storm. However, in areas that do, gusty
to damaging winds, heavy rain, frequent lightning, and even some
small hail are possible. This is all associated with a pre-frontal
trough moving across the region. The actual front will arrive
later this evening.

In terms of heat indices, the guidance has been wavering on the
extent of low level drying, as turbulent mixing in the boundary
layer gets underway. Given 850 hPa temperatures approaching 19C,
and thicker cloudiness remaining to our west until later in the
afternoon, high temperatures will reach the mid-90s. Dew points are
expected to remain in the mid-60s. Therefore, heat indicies should
peak in the mid to upper 90s outside of the I-95 urban corridor,
just short of heat advisory criteria. In addition, for the I-95
urban corridor, Kalkstein Guidance has consistently fallen below
heat advisory criteria over the past day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Showers and thunderstorms will overspread the region during the
evening, but may not make it to the NJ and Delaware Atlantic coast
until after 00Z. The activity will outrun the instability and shear
to the east of the I-95 corridor, in addition to the daytime
heating. Thus, the severe weather threat will decrease substantially
over this area. Precipitation will subside from northwest to
southeast overnight.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The cold front will have already passed through most of the forecast
area except maybe southern Delaware by 12Z Tuesday morning. The
front is expected to slow down or stall nearby to our south
across southern VA on Tuesday as the trailing portion of the
boundary become oriented parallel to the flow aloft. If the front
stalls closer to the area, then a some showers could impact our
southern zones (mainly southern NJ and Delmarva) on Tuesday,
particularly with additional lift being provided by an upper
shortwave trough that passes through the region. There may be
enough instability present during peak heating hours Tuesday
afternoon to sustain deeper convective updrafts necessary for
thunderstorms over our far southern Delmarva zones, but again,
this depends on the proximity of the front. The airmass will be
noticeably cooler behind the front on Tuesday with highs in the
80s (70s in the Poconos). It will also be considerably drier north
of the Delaware Bay, where dewpoints are expected to bottom out in
the 50s to near 60 degrees during the afternoon.

High pressure will eventually build in from the Great Lakes Tuesday
night and move overhead Wednesday. The high will start to retreat
to our south on Thursday. There could still be some leftover
showers across our far southern zones Tuesday night when a second
shortwave trough moves through. Otherwise, this part of the
long term will be dry. Wednesday looks to be the coolest day of
the week with comfortable highs in the low to mid 80s. Temperatures
increase by a few degrees Thursday but highs should still be in
the 80s across most of the region. Hopefully people will be able
to enjoy outdoor activities during midweek with a respite from the
heat.

We are anticipating an excessive heat wave starting Friday and
continuing into at least the upcoming weekend. Saturday and/or
Sunday may wind up being the hottest day of the summer thus far.
The upper ridge that contains the core of the extreme heat (triple
digit temperature) will start to flatten over the central CONUS
and subsequently expand eastward toward the mid Atlantic late in
the week. Return flow around surface high pressure anchored over
the Southeast will be the mechanism for bringing the heat into the
region. Our forecast area looks to reside on the northern
periphery of the core of the extreme heat. Forecast highs are in
the mid 90s Friday and then mid to upper 90s Saturday and Sunday.
The first 100-degree day should be within reach for the I-95 urban
corridor and interior Delmarva on Saturday and possibly Sunday if
the cold front is slow to arrive. Barring any significant changes
in the forecast, heat headlines will likely be needed. The
direction of the boundary layer winds will help determine exactly
how extreme heat indices will be for this event. Higher dewpoints
(upper 60s and low 70s) would be expected on days where the winds
remain more southerly. In this flow regime, heat indices could
easily exceed 100 degrees. However, some of the guidance suggests
the development of a more westerly wind each day. In this setup,
downsloping flow would contribute to some drying near the surface,
yielding heat indices much closer to the dry-bulb temperature.

There is also a potential for showers and storms with a shortwave
trough passing nearby to our north late Friday and then with a
cold front approaching from the northwest this weekend. Coverage
of convection is highly uncertain owing to a significant capping
inversion in place and timing/track uncertainties with each
disturbance. However, the region could see one or more episodes
of strong to severe storms if the low-level moisture doesn't
scour out and the cap breaks. Opted to not mention this convective
risk in the HWO given how highly conditional the threat is and how
limited forecast skill on the mesoscale is this far out.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Predominantly VFR thru today and tonight. MVFR is possible in late
afternoon and evening SHRA/TSRA. Best timing for showers and
thunderstorms is 19-21Z for KABE and KRDG, 20-23Z for the I-95
corridor, and 21-01Z for KMIV and KACY. Southwest winds will gust
to around 20 knots today, gradually becoming northwest overnight and
subsiding.

OUTLOOK...

Tuesday through Thursday...Predominately VFR. The bulk of the shower
and storm activity on Tuesday will be south of ILG-MIV-ACY.

Friday...Mainly VFR but the chance for showers and storms increase
during the afternoon and evening. There is a modest signal in the
guidance that favors the potential for storms across our northern
zones. Brief and localized flight restrictions would be possible
with this convective activity.

&&

.MARINE...
SCA goes into affect 16Z today thru 04Z Tuesday for the central and
northern NJ coast for southwest wind gusts up to 25 knots.

OUTLOOK...

Tuesday and Wednesday...Winds and seas not expected to reach SCA
criteria. A pressure surge may produce northeasterly winds of 15-20
kt Tuesday night-Wednesday morning.

Thursday and Friday....Predominately sub-SCA conditions. However, it
is still not out of the question to see a few wind gusts out of the
southwest near 25 kt in our nearshore waters Thursday afternoon.

RIP CURRENTS...With building seas and increasing winds during the
afternoon, along with the full moon approaching Tuesday, the risk
for the formation of dangerous rip currents is moderate at the
New Jersey beaches. For the Delaware beaches, the rip current risk
is expected to be low, but there could be some very localized
moderate rip currents.

&&

.CLIMATE...
The upcoming heatwave that is forecast to begin late in the week
and continue into the upcoming weekend has the prospect to deliver
the hottest temperatures we've seen in quite some time. To get a
quick perspective, lets take a look at the climate data for
Philadelphia (PHL airport).

With the latest forecast published Monday morning, the predicted
high temperature for Philadelphia is 96F on Friday (7/22) and
Sunday (7/24) 96F and 98F on Saturday (7/23). Over the last three
years (2014, 2015 and 2016 so far), the highest temperature
recorded at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time
the temperature reached or exceeded 98F at PHL was exactly three
years ago to the day: July 18, 2013. The last 100-degree day at
PHL occurred exactly four years ago to the day: July 18, 2012.

The following table lists daily record high temperatures for July
22-24 for Philadelphia.

Date:              July 22      July 23      July 24
Record High:       103          101          98
Year Set:          2011         2011         2011

Other sites in the region could be added to this discussion in
future AFD updates, if necessary.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450>452.

&&

Synopsis...Klein
Near Term...Franck/Meola
Short Term...Franck
Long Term...Klein
Aviation...Franck/Klein/Meola
Marine...Franck/Klein
Climate...
Hazardous weather outlook, Jul 18, 12:38 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1238 PM EDT MON JUL 18 2016

NJZ001-007>009-PAZ054-055-061-062-191645-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-LEHIGH-NORTHAMPTON-
1238 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO
THE WEEKEND. THE HEAT WILL LIKELY PEAK SATURDAY AFTERNOON, WHEN
THE COMBINATION OF HEAT AND HUMIDITY MAY LEAD TO HEAT INDICES
NEAR 100 DEGREES, EXCEPT AT HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ060-101-103-105-191645-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
1238 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS LATER THIS AFTERNOON AND EARLY EVENING MAY
CONTAIN DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO
THE WEEKEND. THE HEAT WILL LIKELY PEAK SATURDAY AFTERNOON, WHEN
THE COMBINATION OF HEAT AND HUMIDITY MAY LEAD TO HEAT INDICES
NEAR 100 DEGREES, EXCEPT AT HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ015-019-020-NJZ020>023-027-191645-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
1238 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES THIS AFTERNOON WILL BE AROUND 100 DEGREES.

SOME THUNDERSTORMS LATER THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO
THE WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH
AFTERNOON, AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ013-191645-
WESTERN MONMOUTH-
1238 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO
THE WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH
AFTERNOON, AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ024>026-191645-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
1238 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS.

THERE IS A MODERATE RISK FOR FORMATION OF DANGEROUS RIP CURRENTS
THIS AFTERNOON AND EVENING AT THE NEW JERSEY BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-191645-
EASTERN MONMOUTH-
1238 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK FOR FORMATION OF DANGEROUS RIP CURRENTS
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-191645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1238 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-012-NJZ016>019-PAZ070-071-102-104-106-191645-
NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
1238 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES THIS AFTERNOON WILL BE IN THE UPPER 90S TO AS HIGH AS
100 DEGREES IN THE PHILADELPHIA AND WILMINGTON METROPOLITAN
AREAS.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR WEST THIS
AFTERNOON AHEAD OF A COLD FRONT. IF THESE STORMS MAINTAIN THEIR
INTENSITY BY THE TIME THEY REACH THE I-95 CORRIDOR LATE THIS
AFTERNOON OR THIS EVENING, THEY COULD CONTAIN LOCALLY DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO
THE WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH
AFTERNOON, AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ010-012-015-191645-
SOMERSET-MIDDLESEX-MERCER-
1238 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO
THE WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH
AFTERNOON, AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 12:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EDT MON JUL 18 2016

PAZ054-055-181800-
CARBON-MONROE-
1258 PM EDT MON JUL 18 2016

...STRONG TO SEVERE THUNDERSTORMS APPROACHING MONROE AND CARBON
COUNTIES...

AT 1255 PM EDT...A STRONG TO SEVERE THUNDERSTORM WAS NEAR
LIGHTSTREET...OR NEAR BLOOMSBURG...MOVING EAST AT 35 MPH.

ON ITS CURRENT PATH, THIS STORM WILL BE NEAR...

ARROWHEAD LAKE AND BLAKESLEE AROUND 200 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUMMIT HILL...
BOWMANSTOWN...TRESCKOW...BEAVER
MEADOWS...LANSFORD...WEISSPORT...WEISSPORT EAST...PARRYVILLE AND
TRACHSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REMAIN ALERT FOR INCOMING THUNDERSTORMS AND PREPARED TO TAKE SHELTER
INDOORS ESPECIALLY IF WARNINGS ARE ISSUED.

LAT...LON 4081 7553 4078 7567 4073 7576 4081 7588
      4091 7599 4101 7573 4103 7574 4105 7577
      4109 7577 4113 7569 4112 7564 4123 7554
      4124 7538
TIME...MOT...LOC 1655Z 261DEG 31KT 4108 7643

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:04 AM EDTSmall Craft AdvisoryPHI12 hr
Jul 18, 2:42 PM EDTSpecial Weather StatementPHISussex63 min
Jul 18, 2:51 PM EDTSevere Thunderstorm WarningPHIHunterdon39 min
Jul 18, 3:25 PM EDTSevere Thunderstorm WarningPHIHunterdon50 min
Jul 18, 3:41 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester49 min
Jul 18, 4:04 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem56 min
Jul 18, 4:07 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset38 min
Jul 18, 4:14 PM EDTSevere Thunderstorm WarningPHISalem46 min
Jul 18, 4:15 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem2 hr
Jul 18, 4:37 PM EDTSevere Thunderstorm WarningPHISalem38 min
Jul 18, 4:47 PM EDTSpecial Marine WarningPHI88 min
Jul 18, 4:47 PM EDTSpecial Weather StatementPHIBurlington, Camden43 min
Jul 18, 5:00 PM EDTSpecial Marine WarningPHI60 min
Jul 18, 5:07 PM EDTSpecial Marine WarningPHI83 min
Jul 18, 5:22 PM EDTSpecial Weather StatementPHICumberland, Salem53 min
Jul 18, 5:49 PM EDTSpecial Marine WarningPHI116 min
Jul 18, 5:51 PM EDTSevere Thunderstorm WarningPHIOcean24 min
Jul 18, 6:05 PM EDTSpecial Marine WarningPHI85 min
Jul 18, 6:23 PM EDTSpecial Marine WarningPHI97 min
Jul 18, 7:43 PM EDTSpecial Weather StatementPHISussex47 min
Jul 18, 1:48 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe57 min
Jul 18, 1:52 PM EDTSpecial Weather StatementPHIChester38 min
Jul 18, 2:28 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Northampton47 min
Jul 18, 3:17 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia43 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's57 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.